T O P I C R E V I E W
Member # 104162
posted 12-06-2013 06:34 AM
Hey dear scarleteen,
So I'm one and a half months into taking yaz after stopping it after half a year of using it without any any side effects. I've been having sex with my boyfriend however we're both careful and use condoms every time and they've never slipped or leaked. The last two weeks have been really hard on me because I had to go to London and when I got back my mother entered hospital with a heart attack not to mention my incredibly stressful course, so I haven't been getting any sleep or rest. Now, last month I got my withdrawal as usual, but about two days ago I got some brown spotting and feeling these achy cramps that feel as though my period is about to come (I'm half way through my second box of pills) and today I found some bright red blood. I'm pretty sure (I'm trying really hard to be rational about it, but my anxiety isn't having much of that) that this isn't pregnancy because I'm a very good pill taker and have had no slip ups with the condoms, but I didn't think that cramps and bleeding could happen while on the active pills? Could the stress be a factor? Thank you!
Member # 79774
posted 12-06-2013 09:04 AM
It is possible to have both spotting and a bleed while taking active pills. That can happen for no apparent reason at all, but in your case it may also be to do with starting taking the pill recently, as it can take a little time for the body to settle in, and the stress you're talking about.
If you've been using contraception correctly, pregnancy is deeply, deeply unlikely. Also, bleeding is a sign that one is not pregnant. As I wrote above, there's a much more likely explanation The cramps and bleeding you're describing don't sound like anything to worry about. They sound like a normal variation. How are you doing with your stressful situation? Do try to take care of yourself as best you can. Is there anything we can do to help you with that?
Member # 104162
posted 12-06-2013 11:22 AM
Thank you for your reassuring reply
I needed somebody to tell me I'm being unrealistic and catastrophising. My anxious mind simply jumped to 'omg that's implantation bleeding' while my rationality facepalmed and replied 'you had sex last weekend and are having spotting some days later BUT you've been careful and just mega stressed out, and anyway, implantation bleeding probably wouldn't last 3+ days with no sign off abating'. I'm convinced that it's stress or pill related, but I have my graduation prom tomorrow and the cramps and worry are ruining it for me... Sigh. Paranoia and anxiety a not a nice mix. My stress is likely to go on for a while because I'm being torn to pieces with all that's going on with no time whatsoever for me, but after next week it should get better. I usually run to relax but the weather has been awful and I've been too busy anyway. Hopefully a hot bath and tea will help, if I find a time to squeeze those in. I do thank you wholeheartedly for being so nice and helpful!! *hugs*
Member # 79774
posted 12-06-2013 12:54 PM
I'm glad that you have some self-care strategies in place. That's even more important when there's big stuff going on that takes so much time and energy.
You're very welcome